Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 5, NWS Las Vegas, NV

February 2, 2021

NWS Las Vegas, NV issued this lake wind advisory at Feb 2, 2021, 3:30 AM PST. It took effect at Feb 3, 2021, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2021, 3:30 AM PST (11:30 UTC)
In effect from
Feb 3, 2021, 10:00 AM PST
Expired
Feb 3, 2021, 7:00 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

825 
WWUS75 KVEF 021130
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
330 AM PST Tue Feb 2 2021

CAZ519-NVZ019-031200-
/O.NEW.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/
Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, The Town Of Mt Charleston, 
and Red Rock Canyon
330 AM PST Tue Feb 2 2021

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In 
  California, Eastern Sierra Slopes.

* WHEN...From 4 AM to 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong could make driving difficult, especially for
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-CAZ523-524-NVZ020-022-031200-
/O.NEW.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
330 AM PST Tue Feb 2 2021 /430 AM MST Tue Feb 2 2021/

...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM PST
/8 PM MST/ WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong could make driving difficult, especially for
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few
  power outages may result. Winds could create areas of blowing
  dust or sand, resulting in briefly lowered visibilities. Use
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-031200-
/O.NEW.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
330 AM PST Tue Feb 2 2021 /430 AM MST Tue Feb 2 2021/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO
7 PM PST /8 PM MST/ WEDNESDAY...

* WHAT...Southwest winds around 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ 
  Wednesday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...The strongest winds will likely be on Lake
  Mead, resulting in 2 to 3 foot waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
552 
WWUS75 KVEF 022151
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
151 PM PST Tue Feb 2 2021

CAZ519-NVZ019-031200-
/O.CON.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/
Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, The Town Of Mt Charleston, 
and Red Rock Canyon
151 PM PST Tue Feb 2 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In 
  California, Eastern Sierra Slopes.

* WHEN...From 4 AM to 4 PM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong could make driving difficult, especially for
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-CAZ523-524-NVZ020-022-031200-
/O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
151 PM PST Tue Feb 2 2021 /251 PM MST Tue Feb 2 2021/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ TO
7 PM PST /8 PM MST/ WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong could make driving difficult, especially for
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-031200-
/O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
151 PM PST Tue Feb 2 2021 /251 PM MST Tue Feb 2 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM
MST/ TO 7 PM PST /8 PM MST/ WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...From 10 AM PST /11 AM MST/ to 7 PM PST /8 PM MST/ 
  Wednesday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...The strongest winds will likely be on Lake
  Mead, resulting in 2 to 3 foot waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
641 
WWUS75 KVEF 031141
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
341 AM PST Wed Feb 3 2021

CAZ519-NVZ019-031800-
/O.CON.KVEF.WI.Y.0005.210203T1200Z-210204T0000Z/
Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, The Town Of Mt Charleston, 
and Red Rock Canyon
341 AM PST Wed Feb 3 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60-65 mph 
  expected.

* WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In 
  California, Eastern Sierra Slopes.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong could make driving difficult, especially for 
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-CAZ523-524-NVZ020-022-031800-
/O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
341 AM PST Wed Feb 3 2021 /441 AM MST Wed Feb 3 2021/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 
  PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong could make driving difficult, especially for 
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-031800-
/O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
341 AM PST Wed Feb 3 2021 /441 AM MST Wed Feb 3 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM
MST/ THIS MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

* WHAT...Southwest winds to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...From 10 AM PST /11 AM MST/ this morning to 7 PM PST /8 
  PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...The strongest winds will likely be on 
  Lake Mead, resulting in 2 to 3 foot waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
463 
WWUS75 KVEF 031739
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
939 AM PST Wed Feb 3 2021

AZZ001-003-CAZ523-524-NVZ020-022-040300-
/O.CON.KVEF.WI.Y.0005.210203T1800Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
939 AM PST Wed Feb 3 2021 /1039 AM MST Wed Feb 3 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 7 PM PST /8 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong could make driving difficult, especially for 
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519-NVZ019-040000-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-210204T0000Z/
Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, The Town Of Mt Charleston, 
and Red Rock Canyon
939 AM PST Wed Feb 3 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 to 70 
  mph.

* WHERE...In Nevada, Spring Mountains-Red Rock Canyon. In 
  California, Eastern Sierra Slopes.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong could make driving difficult, especially for 
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-040300-
/O.CON.KVEF.LW.Y.0005.210203T1800Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
939 AM PST Wed Feb 3 2021 /1039 AM MST Wed Feb 3 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...Until 7 PM PST /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...The strongest winds will likely be on Lake
  Mead, resulting in 2 to 3 foot waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
614 
WWUS75 KVEF 032358
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
358 PM PST Wed Feb 3 2021

CAZ519-NVZ019-040100-
/O.EXP.KVEF.WI.Y.0005.000000T0000Z-210204T0000Z/
Eastern Sierra Slopes-Spring Mountains-Red Rock Canyon-
Including Aspendell, Whitney Portal, The Town Of Mt Charleston, 
and Red Rock Canyon
358 PM PST Wed Feb 3 2021

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

The Wind Advisory for the Eastern Sierra Slopes and the Spring
Mountains will be allowed to expire at 4 PM PST this afternoon.
The strongest winds associated with this system have shifted 
south and will primarily impact the Mojave Desert. Isolated gusts
can be expected through sunset in the higher elevations, but 
should be mostly subsided.

$$

AZZ001-003-CAZ523-524-NVZ020-022-040300-
/O.CON.KVEF.WI.Y.0005.000000T0000Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
358 PM PST Wed Feb 3 2021 /458 PM MST Wed Feb 3 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 7 PM PST /8 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong could make driving difficult, especially for 
  motorcycles, high profile vehicles, trailers, and campers.

* ADDITIONAL DETAILS...Tree limbs could be blown down and a few 
  power outages may result. Winds could create areas of blowing 
  dust or sand, resulting in briefly lowered visibilities. Use 
  extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-040300-
/O.CON.KVEF.LW.Y.0005.000000T0000Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
358 PM PST Wed Feb 3 2021 /458 PM MST Wed Feb 3 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Nevada, Lake Mead National Recreation Area. In 
  Arizona, Lake Mead National Recreation Area.

* WHEN...Until 7 PM PST /8 PM MST/ this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...The strongest winds will likely be on 
  Lake Mead, resulting in 2 to 3 foot waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
838 
WWUS75 KVEF 040250
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
650 PM PST Wed Feb 3 2021

AZZ001-003-CAZ523-524-NVZ020-022-040400-
/O.EXP.KVEF.WI.Y.0005.000000T0000Z-210204T0300Z/
Northwest Plateau-Northwest Deserts-Western Mojave Desert-
Eastern Mojave Desert-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Primm, Searchlight, 
and Cal-Nev-Ari
650 PM PST Wed Feb 3 2021 /750 PM MST Wed Feb 3 2021/

...WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS
EVENING...

Gusty winds have diminished across the Mojave Desert, though
isolated gusts possible over the next few hours. As such, the Wind
Advisory has been allowed to expire.

$$

AZZ036-NVZ021-040400-
/O.EXP.KVEF.LW.Y.0005.000000T0000Z-210204T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
650 PM PST Wed Feb 3 2021 /750 PM MST Wed Feb 3 2021/

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST /8 PM MST/ THIS
EVENING...

Gusty winds have diminished over area lakes. As such, the Lake
Wind Advisory has been allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 1, 8:41 PM PST, 6 hours 49 minutes earlier.

Area forecast discussion, Feb 1, 8:41 PM PST, 6 hours 49 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
841 PM PST Mon Feb 1 2021

.SYNOPSIS...Subtropical moisture resulted in mostly cloudy skies
across the forecast area. Light showers and virga possible south and
east of Interstate 15 this afternoon. Another system will drop down
the Western CONUS this week, but is increasingly looking like a wind
maker as opposed to a rain maker. Enhanced westerly winds expected
Wednesday and northerly winds expected Thursday with temperatures
rebounding back to seasonal averages for the weekend.
&&

.UPDATE...
Light radar returns continue to stream across areas primarily south
of I-40 in Mohave and San Bernardino County this evening. Most areas
did not see any rain on the the ground today but the southern half
of Mohave County was able to eek out a few hundredths fo an inch
over the last six hours. A wide swath of dense cloud cover also
accompanied this subtropical moisture surge and should slowly shift
eastward along with any straggling showers over the next few hours.
Lows tonight will be a few degrees cooler than yesterday even though
today's highs were warmer with the exit of the cloud cover. Made
minor tweaks to the Pop/QPF for the overnight period to account for
current trends.

&&
.DISCUSSION...Today through the Weekend.
Subtropical moisture resulted in mostly cloudy skies across the
region today. Due to the cloud cover overnight preventing much of a
cooldown, this afternoon's high temperatures have hovered right
around seasonal normals. The strongest band of clouds remains south
and east of I-15, where light precipitation chances remain this
afternoon. Rainfall totals today will range from a trace to a
hundredth of an inch, with much more in the way of measurable
rainfall not expected. In many instances, rain will evaporate before
it reaches the ground, called virga showers. In some instances,
erratic wind gusts may result from rain-cooled air dropping all at
once, but this occurrence would be very isolated, if it happens at
all this afternoon.

Tuesday will be the most mild day of the forecast period, with above-
average temperatures, light winds and mostly sunny skies expected
across the region. However, high-resolution models are beginning to
pick up on the potential for downslope winds off the Spring Mountain
Range Tuesday night, which I blended in with NBM in this afternoon's
forecast package.

Going into Wednesday, winds become the primary story as we brace for
a cold frontal passage. Currently, an area of low pressure is
spinning off the coast of the Pacific Northwest. The associated
trough will dip down the coast with a westward trajectory into the
Pacific through the day on Tuesday before eventually splitting. The
trough will become a closed low, leaving the remaining split energy
to push eastward across the Continental US. While the closed low
spins off the Baja Coast, the remaining trough will bring with it a
cold front that will push through our forecast area on Wednesday.
Meanwhile, a fairly robust upper-level jet streak (+120kts at 250mb)
will set up late Tuesday into Wednesday, which will help amplify pre-
frontal winds across the Mojave Desert. Originally a potential rain-
maker, precipitation chances will remain north of our CWA as both
precipitation chances and amounts continue to dwindle with each
model run. Less than a tenth of an inch of rain possible in northern
Mohave and northern Inyo counties, if any, through the event.
Wednesday afternoon, west-southwesterly winds will gust, approaching
Wind Advisory criteria. As such, we will continue to follow forecast
trends and issue if necessary. Though gusts will subside after
sunset, winds will remain elevated areawide overnight into Thursday
before the trough and upper-level jet streak and push out of our
area.

Thursday, winds will remain elevated, as northerly flow sets up
aloft. Northerly winds will enhance along the southern Great Basin
as well as down the Colorado River Valley. Isolated areas may reach
Wind Advisory criteria, though the more likely scenario may end up
being a Lake Wind Advisory, as wave heights could range from 2 to 3
feet on Lake Mohave, creating dangerous conditions for those
operating small craft. Due to the cold frontal passage, high
temperatures on Thursday will range 6-10 degrees cooler than
Wednesday's highs.

On Friday, a shortwave trough will push through the area, resulting
in tightening gradients once again along the Colorado River Valley,
where breezy northerly winds will set up in the afternoon.
Otherwise, temperatures will begin to rebound back to seasonal
averages over the weekend.

There is low confidence with the long term forecast. The cut-off low
that split from the trough that passed through the Desert Southwest
midweek is expected to remain spinning off the Baja Coast through
the remainder of the week and weekend. Models are suggesting that it
will return to land late Sunday into Monday. Deterministic runs
indicate that this low pressure will remain south of our area,
bringing rain chances to northern Mexico and southern Arizona.
However, several ECMWF Ensemble members highlight a chance for
precipitation in our CWA for the start of next week. Stay tuned!
&&

.AVIATION...For McCarran...Ceilings at or above 9000 feet will
persist at the terminal through much of Tuesday. There will be a
chance for ceilings to drift down below 8000 feet between about
midnight and 7 AM Tuesday morning, but confidence in this is not
high enough to include in the TAF. No operationally significant
winds or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Clouds will slowly decrease across the region from
northwest to southeast tonight and Tuesday. The best chances for
ceilings low enough to obscure higher terrain will be southeast of
Interstate 15 through sunrise Tuesday morning, with a few sprinkles
or light showers possible as well. No operationally significant
winds expected through Tuesday night.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Varian
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:30 AM PSTWind AdvisoryVEFClark, Nye40 hr

Nearby

Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in Arizona, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.